Jump to content
CrazyBoards.org

Recommended Posts

  • 2 weeks later...

I used to take 10 mg Abilify and 200 mg Topomax ( I still take the Topomax and was taken off of the Abilify because it "stabilized me too much and made me very stiff, like an old lady") but it did it's job very well. I didn't want to go off of it. I really liked the combo.

Link to comment
Share on other sites

ok, well I'm guessing that they are mainly trying to medicate you for the schizoaffective disorder. You keep talking about things not being available in the Philippines, so I am not sure about the course of action they take there for BPD. Since it is a personality disorder, medication is not exactly the correct course of action with BPD. Therapy (DBT, for example) is the treatment that really needs to be done. Some medications can supplement this therapy, but some are even skeptical about that since it is traditionally considered a psychosocial condition. Therefore medications alone for any condition, but especially BPD, is just not going to cut it.

Going to being medicated for schizoaffective disorder... well, it really depends on what "type" you have (subtypes - bipolar or depressive type, along with other symptoms), doesn't it? From what you have shared, it seems like you have bipolar type.... i just read your post again... yeah, that is definately what it sounds like.

Anyway, 1st. I don't think 50mgs of Topamax is too much, many of us have been on higher... unless you are having a problem with it. Are you? How long have you been on this specific cocktail? Is it working for *you* You see, that's the thing. Some mixes of meds work for one person and totally don't for another. if we had the magic combo of meds... well.. many of us would be happier people, right? lol

And also, if you don't mind my asking, do you know why *Topamax* was picked as the medication to treat the mania instead of something else? I'm just curious because we sometimes sort of have a debate about this is regard to plain old bipolar disorder, so I was just wondering.

Link to comment
Share on other sites

I'm now on 100mgs of topamax. It was chosen because I have eating disorder issues aside from the schizoaffective and BPD. DBT isn't very popular here, so I don't know...

I have the bipolar subtype... I think my medications will be tweaked again this coming weekend as I have been having anxiety attacks, breakthrough depression and intense suicidal ideation again. I'm glad somebody replied to my post because I was getting rather worried about my cocktail.

I'm thinking about going back to Risperdal to curb my impulsivity about about cutting. It seemed to do the trick months back when I took it.

Link to comment
Share on other sites

if it is of any interest, Lamictal, other than being a mood stabilizer, does have some anti-depressant qualities... i mean, compared to all the stabilizers out there.

and i realize, i mean, you always mention that you have issues with eating... i understand that since i have struggle with eating disorders for years, but it is very hard to revolve your treatment around that, especially when you are saying so little is offered to you, like with therapy and all that. I mean, i'm sure you and your doctor spoke and all, but *usually* topamax is not the first course mood stabilizer picked when... yeah...

i need to finish my thought later... i'm later for work.

Link to comment
Share on other sites

I'm seeing my pdoc tommorow. I will post again what happens. I think a med will be added or changed.

has your doctor ever suggested other medications that you decided you would not take because he told you there was a side effect of weight gain? If so, which ones and how many times has this happened?

Link to comment
Share on other sites

not yet. he knows my issues and has been careful to choose medications which minimize weight gain, im suggesting to try risperdal tomorrow. I think it will better control my impulsiveness when it comes to cutting myself up.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...